Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 28, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 23, 2009, 8:41 PM CST for 8 counties in Texas. It took effect at Dec 24, 2009, 2:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2009, 8:41 PM CST (02:41 UTC)
- In effect from
- Dec 24, 2009, 2:00 AM CST
- Expired
- Dec 24, 2009, 6:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 240241 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 841 PM CST WED DEC 23 2009 ...STRONG NORTHWEST WINDS EXPECTED FOR DEEP SOUTH TEXAS... .A STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY TOMORROW MORNING. THE NORTHWEST WINDS IN THE WAKE OF THIS COLD FRONT ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE EARLY THURSDAY MORNING. SOME BRIEF GUSTS FROM 35 TO 40 MPH MAY BE POSSIBLE EARLY TOMORROW MORNING. TXZ248>257-241100- /O.NEW.KBRO.WI.Y.0028.091224T0800Z-091224T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 841 PM CST WED DEC 23 2009 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY TOMORROW MORNING. THE NORTHWEST WINDS IN THE WAKE OF THIS COLD FRONT ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE EARLY THURSDAY MORNING. SOME GUSTS FROM 35 TO 40 MPH MAY BE POSSIBLE EARLY TOMORROW MORNING. THE STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST THROUGHOUT THE MIDMORNING HOURS AND WILL THEN DIMINISH SLOWLY THROUGHOUT THE LATE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ SPEECE
1 follow-up statement
000 WWUS74 KBRO 240927 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 AM CST THU DEC 24 2009 ...BREEZY TO WINDY TODAY ACROSS DEEP SOUTH TEXAS... .A COLD FRONT IS MOVING THROUGH DEEP SOUTH TEXAS THIS MORNING. WINDS BEHIND THE FRONT ARE SLOWLY DECREASING AND WILL BE BELOW WIND ADVISORY CRITERIA THIS MORNING. BREEZY TO WINDY CONDITIONS WILL CONTINUE TODAY IN THE WAKE OF THE FRONT. TXZ248>257-241200- /O.EXT.KBRO.WI.Y.0028.000000T0000Z-091224T1200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 327 AM CST THU DEC 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A COLD FRONT IS NOW MOVING THROUGH DEEP SOUTH TEXAS AND...EXCEPT FOR THE MARINE AREAS...WILL BE THROUGH THE AREA BY AROUND 6 AM. STRONG GUSTY NORTHWEST WINDS OCCURRED JUST BEHIND THE FRONT...BUT THOSE WINDS ARE NOW SLOWLY DECREASING AND AN ADVISORY WILL NOT BE NEEDED AFTER ABOUT 6 AM. BREEZY TO WINDY CONDITIONS WILL CONTINUE THIS MORNING AND THIS AFTERNOON AS REINFORCING HIGH PRESSURE MAINTAINS THE PUSH OF NEW AIR INTO DEEP SOUTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 8:19 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 23, 8:19 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 819 PM CST WED DEC 23 2009 .DISCUSSION...THE COLD FRONT HAS CLEARED THROUGH THE DRT AREA WITH THE LATEST DRT OB REPORTING A NW WIND OF 20G31KTS. THE LATEST RADAR REFLECTIVITY SHOWS AREAS OF LIGHT TO MODERATE SHOWERS DEVELOPING IN THE POST FRONT ENVIRONMENT WITH SOME EMBEDDED T-STORMS LOCATED FURTHER NORTH NEAR ABI. MEANWHILE TO THE NORTHEAST STG/SVR CONV CONTINUES TO FIRE OVER EAST TX MOVING NORTH. RIGHT NOW EXPECT THE COLD FRONT TO PUSH INTO THE WESTERN PORTIONS OF THE BRO CWA AFTER MIDNIGHT TONIGHT EVENTUALLY CLEARING THE BRO AREA AROUND SUNRISE TOMORROW MORNING. THE 00Z BRO SOUNDING CONTINUES TO SHOW A FAIRLY DRY AND STABLE AIRMASS OVER THE REGION WITH A PWAT < ONE INCH AND A CAPE OF ONLY 261 J/KG. THE LIMITED MOISTURE AND INSTABILITY SHOULD LIMIT THE AMOUNT AND STRENGTH OF ANY CONV FORMATION WITH THE FROPA. FOR NOW EXPECT THE BEST CONV CHCS TO REMAIN LIMITED TO THE IMMEDIATE COASTAL COUNTIES AND THE LOWER TX BAY AND GULF WATERS. THE MAIN CONCERN THROUGH TOMORROW WILL BE THE ANTICIPATED SHIFT AND INCREASE IN THE SURFACE WINDS AFTER THE FRONT. EXPECT THE STRENGTH AND DURATION OF THE STRONG NORTHWEST POST FRONTAL FLOW TO BE ENOUGH TO WARRENT A WIND ADVISORY FOR EARLY TOMORROW. WILL BE UPDATING THE FORECAST SHORTLY TO MENTION THIS. OTHERWISE THE CURRENT WORDING LOOKS ON TRACK WITH NO OTHER MAJOR CHANGES NEEDED. && .AVIATION...WINDS ARE EXPECTED TO REMAIN LIGHT THIS EVENING TO AROUND MIDNIGHT BUT LOW LEVEL WIND SHEAR MAY POSE A SLIGHT PROBLEM OVER THE EASTERN REGIONAL AIRPORTS. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS DEEP SOUTH TEXAS REACHING KMFE AROUND 430AM AND KHRL AROUND 5AM AND KBRO BY 6AM. NORTHWEST WINDS OF 25 TO 34 KNOTS WITH GUSTS AS HIGH 40 KNOTS ARE LIKELY AS FRONT PASSES AND POSSIBLY LINGER UNTIL 9 AM THEN SUSTAINED WIND OF 20 TO 25 KNOT AND GUSTS TO 35 KNOTS THE REST OF THE MORNING. IFR TO LOW MVFR CIGS WILL ACCOMPANY THE FRONTAL BOUNDARY WITH A LOW CHANCE OF SHOWERS OR RAIN. THEN EXPECT RAPID CLEARING. FAIR FLYING CONDITIONS ANTICIPATED FOR CHRISTMAS DAY WITH MVFR CIGS RETURNING TO SOUTHERN AREAS OF DEEP SOUTH TEXAS FRIDAY AFTERNOON. && .MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 8 KNOTS WITH SEAS JUST SHY OF 7 FEET WITH A PERIOD OF 9 SECONDS AT 7 PM. ALTHOUGH WINDS AND SEAS CONTINUE TO BACKED OFF THIS EVENING... MARINERS SHOULD NOT LET DOWN THEIR GUARD. A STRONG COLD FRONT OVER WEST TEXAS IS FORECAST TO BARREL THROUGH THE LOWER TEXAS COASTAL WATERS BETWEEN 3 AND 7 AM THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS COULD INCREASE A FEW HOURS PRIOR TO THE FRONT THEN NORTHWEST WINDS WILL SURGE AT GALE FORCE RIGHT BEHIND THE FRONT. THE VERY STRONG WINDS ARE LIKELY TO PERSIST THROUGH THURSDAY MORNING BEFORE TAPERING OFF IN THE AFTERNOON...HOWEVER OCCASIONAL GALE FORCE GUSTS ARE TO CONTINUE THROUGH MID AFTERNOON. THE GALE WARNING WILL BE MOVED UP AS OF THE 9 PM ISSUANCE OF THE COASTAL WATERS FORECAST ALTHOUGH GALES ARE NOT EXPECTED UNTIL THE FRONT PASSES. SMALL CRAFT ADVISORIES ARE LIKELY TO FOLLOW THE GALE WARNING AND PERSIST INTO THURSDAY EVENING. A BRIEF REPRIEVE FROM THE STRONG WINDS AND SEAS IS EXPECTED CHRISTMAS DAY BUT ROUGH CONDITIONS RETURN FOR THE WEEKEND AND EARLY NEXT WEEK AS A COASTAL TROUGH DEVELOPS USHERING IN PERIODIC STRONG WINDS AND ROUGH SEAS ALONG WITH INCLEMENT WEATHER. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 58 69 44 58 / 30 20 0 10 BROWNSVILLE 59 70 45 61 / 30 20 0 10 HARLINGEN 58 71 41 60 / 30 10 0 10 MCALLEN 57 71 41 59 / 20 10 0 10 RIO GRANDE CITY 53 70 41 58 / 20 10 0 10 SOUTH PADRE ISLAND 58 69 48 60 / 30 20 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 2 AM TO 9 AM CST THURSDAY FOR TXZ248>257. SMALL CRAFT ADVISORY FROM 3 PM TO 9 PM CST THURSDAY FOR GMZ130-132-135-150-155-170-175. GALE WARNING UNTIL 3 PM CST THURSDAY FOR GMZ130-132-135-150-155- 170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...59
Hazardous weather outlook, Dec 23, 3:45 PM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 345 PM CST WED DEC 23 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-241200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 345 PM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. FOR THE LOWER TEXAS BAY AND GULF WATERS A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. A GALE WARNING IS ALSO IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. FINALLY THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FOR THE LOWER TEXAS BAY AND GULF WATERS A GALE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE/TOMASELLI
In the hours before
Special weather statement, Dec 23, 3:32 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 332 PM CST WED DEC 23 2009 TXZ248>257-240400- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 332 PM CST WED DEC 23 2009 ...MORE STRONG WINDS ON TAP FOR DEEP SOUTH TEXAS TOMORROW... A STRONG LOW PRESSURE AREA AND ASSOCIATED COLD FRONT MOVING ACROSS NEW MEXICO AND WEST TEXAS WILL APPROACH DEEP SOUTH TEXAS LATE TONIGHT AND EARLY THURSDAY MORNING. AS THIS COLD FRONT MOVES THROUGH THE REGION BY SUNRISE TOMORROW STRONG NORTHWESTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS THROUGHOUT THE DAY THURSDAY. SOUTH WINDS FROM 10 TO 15 MPH WILL PREVAIL ACROSS MOST OF DEEP SOUTH TEXAS LATE TONIGHT WITH THE WINDS SHIFTING AROUND TO A WEST AND NORTHWEST DIRECTION BY SUNRISE TOMORROW. BY THE LATE MORNING THE NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE ACROSS THE REGION WITH THE STRONGEST WINDS LIKELY AFFECTING THE EASTERN COUNTIES. SOME GUSTS FROM 35 TO 45 MPH MAY OCCUR DURING THE DAY TOMORROW. THESE STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST INTO THE AFTERNOON HOURS EVENTUALLY DIMINISHING TO 10 TO 15 MPH BY SUNSET TOMORROW. AS A RESULT OF THE INCREASE OF THE STRENGTH OF THE NORTHWEST WINDS A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF OR ALL OF DEEP SOUTH TEXAS ONCE AGAIN TOMORROW. RESIDENTS OF DEEP SOUTH TEXAS SHOULD TAKE ACTION THIS EVENING TO SECURE TRASH CANS...LAWN FURNITURE...AND OUTDOOR HOLIDAY DECORATIONS FROM THE EXPECTED STRONG NORTHWEST WINDS TOMORROW. HOLIDAY MOTORISTS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...MAY EXPERIENCE DIFFICULTY DRIVING ON HIGHWAYS AND ROADS DUE TO THE STRONG WINDS. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:37 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.